MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon shaft perforation occurred.The patient presented with iliac vein stenosis and underwent stenting.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for post-dilatation.However, during inflation, blood leakage was found inside the balloon and was noted to be perforated.The device was removed and the procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon shaft perforation occurred.The patient presented with iliac vein stenosis and underwent stenting.A 18-6/5.8/75 xxl esophageal balloon catheter was advanced for post-dilatation.However, during inflation, blood leakage was found inside the balloon and was noted to be perforated.The device was removed and the procedure was completed with another of same device.No patient complications were reported.It was further reported that the balloon material ruptured during the procedure and was not shaft perforation as what was previously reported.The target lesion was more than 50% critical stenosed, severely tortuous and non-calcified.The patient was in good condition post-procedure.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16229964
Report Number2124215-2023-02161
Device Sequence Number5272866
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter CountryEG
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0026717496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight110 KG